Flash Flood, Maries
- When
- July 10, 8:00 PM CST to 10:00 PM CST
- Where
- Maries County, North Central Portion
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
Nearly three inches of rain in a short period of time caused damage to area homes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Nearly three inches of rain in a short period of time caused damage to area homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 1:15 PM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT WED JUL 10 2002 FORECAST CONCERNS: PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY AND TEMPERATURES CONVECTION HAS SPREAD INTO THE FORECAST AREA THIS AFTERNOON...WITH OUTFLOW BOUNDARY FROM NOCTURNAL IOWA COMPLEX OF STORMS ACTING AS THE TRIGGER. ATMOSPHERE ACROSS THE FORECAST AREA IS MOIST AND UNSTABLE ...AND EXPECT STORMS TO CONTINUE TO SPREAD SOUTH THIS AFTERNOON AND EVENING. HEAT ADVISORY IN EFFECT FOR EXTREME SOUTHWEST SECTIONS OF THE FORECAST AREA WAS WARRANTED...WITH JLN REPORTING A HEAT INDEX OF 107 AT 19Z. WITH COOL OUTFLOW FROM THUNDERSTORMS EXPECTED THIS EVENING...WILL LET THE ADVISORY GO WITH 4 PM ZONE ISSUANCE. MODELS CONTINUE TO SHOW MID LEVEL LOW OPENING UP AS IT MOVES SOUTH INTO THE FORECAST AREA THURSDAY. AVN IS MUCH WETTER WITH THE PRECIPITATION FIELDS...AND FEEL THAT THE ETA MAY BE A MORE REASONABLE SOLUTION. DUE TO THE DIURNAL NATURE OF THE STORMS TODAY...AM INCLINED TO ADD MAINLY BEFORE MIDNIGHT TO POPS TONIGHT...BUT WILL LET THEM GO UNQUALIFIED FOR NOW. EXPECT ANOTHER ROUND OF STORMS TO DEVELOP THURSDAY...WITH SEVERE WEATHER A POSSIBILITY AGAIN. INCREASED CLOUD COVER...EASTERLY COMPONENT OF WINDS WILL KEEP TEMPERATURES IN THE 80S. HAVE ALSO RETAINED THE LOW CHANCE POPS FOR FRIDAY...WITH A LULL IN THE RAIN FOR SATURDAY AND SUNDAY. LATEST EXTENDED MODELS HAVE SHOWN A RESTRENGTHENING OF THE MID LEVEL LOW SUNDAY INTO MONDAY OVER THE FORECAST AREA. HAVE ADDED A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHERN SECTIONS MONDAY...AND AREA WIDE TUESDAY AND WEDNESDAY. THANKS FOR ISC COORD. GRIDS ALREADY SENT. .SGF... MO...NONE KS...NONE SUTTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM WAYNESVILLE MO WIND DAMAGE
07/10/02 PULASKI NUMEROUS TREES DOWN
NEAR WAYNESVILLE.
REPORTED BY MEDIA.SPSSGFKSZ073-097-101-MOZ055-066>068-077>080-088>091-093>096-101>105- 110100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH CORRECTED FOR WATCH NUMBER NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 505...IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS... DOUGLAS...GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...ST. CLAIR...STONE...TANEY...VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON... NEOSHO...NEVADA...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM NEOSHO MO WIND DAMAGE
07/10/02 NEWTON LIMBS AND POWER LINES
BLOWN DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM PINEVILLE MO WIND DAMAGE
07/10/02 MCDONALD LIMBS DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0713 PM ANDERSON MO 60 MPH TSTM GUST
07/10/02 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>096-101>105-110130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 735 PM CDT WED JUL 10 2002 SEVERE THUNDERSTORM WATCH NUMBER 505 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0141 PM ELDON MO WIND DAMAGE
07/10/02 MILLER SEVERAL TREES DOWN IN
ELDON. REPORTED BY
PUBLIC.
0145 PM GRAVOIS MILLS MO WIND DAMAGE
07/10/02 MORGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0147 PM MACKS CREEK MO 60 MPH TSTM GUST
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0209 PM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0213 PM BELLE MO WIND DAMAGE
07/10/02 MARIES TRESS AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0235 PM WAYNESVILLE MO WIND DAMAGE
07/10/02 PULASKI NUMEROUS TREES DOWN
NEAR WAYNESVILLE.
REPORTED BY MEDIA.
0308 PM SALEM MO WIND DAMAGE
07/10/02 DENT TREES AND POWER LINES
DOWN NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0314 PM SALEM MO WIND DAMAGE
07/10/02 DENT LARGE TREE OVER HIGHWAY
19 NEAR ROLLA. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM BILLINGS MO WIND DAMAGE
07/10/02 CHRISTIAN POWER LINES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0605 PM CASSVILLE MO WIND DAMAGE
07/10/02 BARRY LIMBS AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM NEOSHO MO WIND DAMAGE
07/10/02 NEWTON LIMBS AND POWER LINES
BLOWN DOWN
0705 PM PINEVILLE MO WIND DAMAGE
07/10/02 MCDONALD LIMBS DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0713 PM ANDERSON MO 60 MPH TSTM GUST
07/10/02 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.The St Louis radar (KLSX), 124 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306670.